A place for people affected by brain tumours or brain cancer to support one another...
My husband was diagnosed with multiple tumours at the end of October last year. He had part of the biggest tumour removed in November then 3 weeks of Radiotherapy and Chemotherapy tablets which ended on February 12th. He should have started another course of stronger Chemotherapy tablets 4 weeks ago but was too weak. He has been getting gradually weaker and weaker for a couple of months and now even strugles to stand. Does anyone know if this is what usually happens? The consultant did warn us that he would be tired but this seems very extreme, he literally hasn't done anything for weeks except sleep and lie down. It's heartbreaking, he thinks every day he will be better tomorrow but is getting worse. He had an MRI 10 days ago and is due to see the consultant on Tuesday but at this point I'm not sure he will be able to get out of the house and into the car. Just wondered about others experiences.
It must be very hard seeing your husband getting weaker and also suffering from extreme tiredness.
I'm not a member of this group and haven't had this experience but I was passing and noticed your post hadn't had any responses. You may find this information from Macmillan about tiredness useful. It does mention informing your doctor or nurse about this and I see that you're due to go to see your husband's consultant on Tuesday.
If you wanted to speak to someone about this before the appointment, I can recommend giving the Macmillan Support Line a call on 0808 808 0000. It's free to call and the specialist cancer nurses are available from 8am to 8pm every day.
"Never regret a day in your life, good days give you happiness, bad days give you experience"
What is a Community Champion?
Thank you for your reply and kind advice. I think I'll wait until Tuesday until we've seen the consultant, then if I need to I'll look into if further. I just wondered if the condition he has is more likely to cause the weakness in his legs.
Love, June xx
Glad you found the information useful June. Unfortunately I can't help with whether it's your husband's tumour or the treatment that's causing the weakness in his legs. The consultant should be able to tell you on Tuesday though.
Sending a virtual ((hug))
Hi my dad was diagnosed jan 2018 with frontal lobe GBM he had a debulking op then 6 weeks after he only managed 3 weeks of radio/chemo and had to have 6 mth chemo - this was stopped after 1 round due to DVTs and then the blood thinners caused a bleed at the op site so he had to have further surgery. His chemo restarted and finished early feb this year
Basically he just hasn’t felt “well” for the last 15 mths and finds it a daily struggle just to get up yet his recent scan shows no active tumour growth therefore should in theory feel better than he does We always get the impression from his medical team that he should be better than he is but they can’t give us any explanation. It is horrible seeing him so weak when he was always such a physically active man prior to all this happening. We have come to the conclusion it must just be how he has been affected by the disease but it seems hard to accept xx
it is frustrating for them and for us as carers because we want them to at least enjoy any quality time and activities and they get down about feeling so tired all the time.
Sending positive thoughts and hugs to you both xxx
Thank you for your reply. It's awful isn't it for them feeling like that and for us not to be able to make them feel better.
We still haven't had the results of the scan he had several weeks ago so don't know if this continued weakness is down to the tumour or not. They are talking about getting him into hospital for a couple of days to try to build him up a bit as he's eating and drinking very little. Quality of life is non existent at the moment and every day seems a bit worse.
Love and hugs to you all
i had a glioma stage 3 and now clear for 14 years but recently diagnosed with addisons disease look it up and talk to your specialist basically radiotherapy effects your pituitary glands from working which effect your adrenal glands in-turn makes you very tired.
iam on steroids which now help me feel a bit more normal since treatment.
let me know how things go on i hope all is well!!
Thank you so much for your reply. Sadly my darling husband passed away on 19th April, it all happened rather more quickly than I or anyone else expected. His suffering has ended and as devastated as I am it was so hard watching him suffer.
I am sorry to hear you have a new challenge ahead of you with Addison's disease, I am sending positive thoughts and love to you.
Love and hugs
Iam so sorry for your loss, i myself have a very good idea of the kind of suffering he must have endured iam truely sorry.
he will be out of pain that is one thing bbut i know not what you want to hear.
i myself worry everyday about a reoccurrance but iam getting other issue from the treatment at the moment
i send lots of love and my thoughts are with you.
if you need to talk iam here
Take care of yourself
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: